Alert archive / Alabama / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 9, NWS Birmingham, AL

March 9, 2006Lamar County, Marion County, Pickens County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 9, 2006, 3:13 PM CST for Lamar County, Marion County, Pickens County, Alabama. It was in force for 62 min. 13 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 9, 2006, 3:13 PM CST (21:13 UTC)
Expired
Mar 9, 2006, 4:15 PM CST
In force
62 min
Issued by
NWS Birmingham, AL
Area
Counties, with a storm outline in the text

Counties Lamar County, AL, Marion County, AL, Pickens County, AL

The radar

The Columbus AFB radar (KGWX), 26 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 9, 3:17 PM CSTTSTM WND DMGRed Bay, ALFEW TREES DOWN FROM RED BAY TO BELGREEN.
Mar 9, 3:20 PM CSTTSTM WND DMGMt Hester, ALFEW TREES DOWN NEAR MT. HESTER AND CHEROKEE
Mar 9, 3:25 PM CSTTSTM WND DMGWright, ALTREES DOWN ALONG AND WEST OF NATCHEZ TRACE PARKWAY.
Mar 9, 3:38 PM CSTTSTM WND DMGVernon, ALHUNDREDS OF TREES AND POWER LINES WERE BLOWN DOWN...SNAPPED OFF...OR UPROOTED COUNTYWIDE. THE ROOFS OF AN ELEMENTARY SCHOOL AND A BOWLING ALLEY WERE PARTIALLY TORN OFF IN VERNON. A FEW ROOFS WERE ALSO PARTIALLY REMOVED FROM A FEW STRUCTURES IN SULLIGENT. SEVER
Mar 9, 3:40 PM CSTHAIL 0.25Vernon, ALPEA SIZE HAIL IN VERNON.
Mar 9, 3:40 PM CSTTSTM WND DMG5 Ne Florence, ALROOF BLOWN OFF HOUSE IN THE CENTER HILL AREA.
Mar 9, 3:42 PM CSTTSTM WND GST 60Vernon, AL60 MPH WIND GUST IN VERNON.
Mar 9, 3:45 PM CSTTSTM WND DMGSulligent, ALROOFS ROLLING DOWN THE ROAD ON HWY 278 AT HWY 17.
Mar 9, 3:49 PM CSTHAIL 0.25Hamilton, ALPEA SIZE HAIL AND ZERO VISIBILITY IN SOUTH HAMILTON.
Mar 9, 3:50 PM CSTTSTM WND DMGHodges, ALROOF BLOWN OFF OF HOUSE ALONG HIGHWAY 187.
Mar 9, 4:00 PM CSTFUNNEL CLOUDUnderwood-Petersville, ALFUNNEL CLOUD REPORTED NORTH OF HIGHWAY 72.
Mar 9, 4:01 PM CSTTSTM WND DMGOakland, ALSEVERAL TREES DOWN.
Mar 9, 4:05 PM CSTTSTM WND DMGVernon, ALROOF BLOWN OFF ELEMENTARY SCHOOL IN VERNON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 9, 2:40 PM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 9.2 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2006-03-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2006-03-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 297 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
564 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
297 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KBMX 092113
SVRBMX
ALC075-093-107-092215-
/O.NEW.KBMX.SV.W.0009.060309T2113Z-060309T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
313 PM CST THU MAR 9 2006

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MARION COUNTY IN NORTHWEST ALABAMA
  THIS INCLUDES THE AREA OF HAMILTON
  LAMAR COUNTY IN WEST CENTRAL ALABAMA
  PICKENS COUNTY IN WEST CENTRAL ALABAMA
  THIS INCLUDES THE AREA OF ALICEVILLE

* UNTIL 415 PM CST

* AT 310 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS 60
  TO 75 MPH...WHICH CAN KNOCK DOWN LIMBS AND POWER LINES...DAMAGE
  WEAK STRUCTURES...AND PUSH TRUCKS OFF THE HIGHWAY.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 34 MILES NORTH OF BEXAR TO
  33 MILES WEST OF COCHRANE...OR ALONG A LINE EXTENDING FROM 12 MILES
  EAST OF BOONEVILLE TO 40 MILES SOUTHWEST OF ALICEVILLE...AND MOVING
  NORTHEAST AT 60 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  SULLIGENT...WESTON...CARROLLTON...MILLPORT...REFORM...HACKLEBURG
  AND BEAR CREEK.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.

LAT...LON 3469 8840 3276 8886 3310 8807 3346 8787
      3354 8795 3392 8796 3423 8770 3548 8742

$$
4 follow-up statements
000 
WWUS54 KBMX 092128
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
326 PM CST THU MAR 9 2006

ALC075-093-107-092215-
/O.CON.KBMX.SV.W.0009.000000T0000Z-060309T2215Z/
PICKENS AL-LAMAR AL-MARION AL-
326 PM CST THU MAR 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR MARION...LAMAR AND PICKENS COUNTIES...

AT 320 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 36 MILES NORTH OF HACKLEBURG TO 23 MILES
WEST OF MEMPHIS...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF
IUKA TO 29 MILES SOUTHWEST OF COLUMBUS...MOVING NORTHEAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BEXAR...COCHRANE...DETROIT...PICKENSVILLE...ALICEVILLE...MOLLOY...
WESTON...SULLIGENT...HAMILTON...ETHELSVILLE...CARROLLTON...VERNON...
BEAVERTON...REFORM...GORDO...MANSFIELD...MILLPORT...GUIN...
PALMETTO...HARPERS MILL...KENNEDY...GU-WIN...BEAR CREEK...WINFIELD...
WHITEHOUSE AND BRILLIANT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
THURSDAY EVENING FOR WESTERN ALABAMA.

LAT...LON 3432 8815 3301 8832 3310 8807 3318 8788
      3346 8787 3354 8795 3392 8796 3393 8767
      3423 8767 3431 8766

$$

KNS/99
000 
WWUS54 KBMX 092143
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
342 PM CST THU MAR 9 2006

ALC075-093-107-092215-
/O.CON.KBMX.SV.W.0009.000000T0000Z-060309T2215Z/
PICKENS AL-LAMAR AL-MARION AL-
342 PM CST THU MAR 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR MARION...LAMAR AND PICKENS COUNTIES...

AT 335 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 9 MILES WEST OF MILLPORT TO MOLLOY TO 6
MILES NORTH OF DETROIT...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTHEAST OF COLUMBUS TO 17 MILES NORTHEAST OF COLUMBUS AFB TO 13
MILES WEST OF HAMILTON...MOVING NORTHEAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WESTON...KENNEDY...BEAVERTON...HAMILTON...MANSFIELD...GUIN...
GU-WIN...HACKLEBURG...BRILLIANT...WINFIELD...WHITEHOUSE AND BEAR
CREEK.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
THURSDAY EVENING FOR WESTERN ALABAMA.

LAT...LON 3432 8815 3301 8832 3310 8807 3318 8788
      3346 8787 3354 8795 3392 8796 3393 8767
      3423 8767 3431 8766

$$

KNS/99
000 
WWUS54 KBMX 092152
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
350 PM CST THU MAR 9 2006

ALC075-093-107-092215-
/O.CON.KBMX.SV.W.0009.000000T0000Z-060309T2215Z/
PICKENS AL-LAMAR AL-MARION AL-
350 PM CST THU MAR 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR MARION...LAMAR AND PICKENS COUNTIES...

AT 350 PM CST...LOCAL LAW ENFORCEMENT REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE HURRICANE FORCE WINDS 
IN EXCESS OF 80 MPH. SIGNIFICANT ROOF DAMAGE HAS BEEN REPORTED IN 
SULLIGENT BY THE LAMAR COUNTY EMERGENCY MANAGER. THESE STORMS WERE 
LOCATED ALONG A LINE EXTENDING FROM MILLPORT TO VERNON TO 
WESTON...OR ALONG A LINE EXTENDING FROM 17 MILES WEST OF FAYETTE TO 
17 MILES NORTHWEST OF FAYETTE TO HAMILTON...MOVING NORTHEAST AT 60 
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GUIN...
GU-WIN...HACKLEBURG...WINFIELD...BRILLIANT...BEAR CREEK AND
WHITEHOUSE.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING BUT AWAY FROM WINDOWS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
THURSDAY EVENING FOR WESTERN ALABAMA.

LAT...LON 3432 8815 3301 8832 3310 8807 3318 8788
      3346 8787 3354 8795 3392 8796 3393 8767
      3423 8767 3431 8766

$$

KNS/99
000 
WWUS54 KBMX 092206
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
403 PM CST THU MAR 9 2006

ALC075-093-107-092215-
/O.CON.KBMX.SV.W.0009.000000T0000Z-060309T2215Z/
PICKENS AL-LAMAR AL-MARION AL-
403 PM CST THU MAR 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR MARION...LAMAR AND PICKENS COUNTIES...

AT 356 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE HURRICANE FORCE WINDS IN EXCESS OF 80 MPH.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF 
ETHELSVILLE TO MANSFIELD TO 6 MILES SOUTHWEST OF HACKLEBURG...OR 
ALONG A LINE EXTENDING FROM 15 MILES NORTH OF ALICEVILLE TO 7 MILES 
SOUTHWEST OF WINFIELD TO 7 MILES NORTHEAST OF HAMILTON...MOVING EAST 
AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
REFORM...GORDO...KENNEDY...BRILLIANT...WHITEHOUSE...BEAR CREEK...
HARPERS MILL AND PALMETTO.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

SEVERAL TREES AND POWER LINES HAVE BEEN REPORTED DOWN ACROSS 
SULLIGENT...MILLPORT...AND VERNON IN LAMAR COUNTY AS WELL AS IN THE 
CITY OF HAMILTON IN MARION COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CST
THURSDAY EVENING FOR WESTERN ALABAMA.

LAT...LON 3431 8812 3391 8821 3301 8832 3310 8807
      3318 8788 3346 8787 3354 8795 3392 8796
      3393 8767 3423 8767 3431 8766

$$

KNS/99

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 1:27 PM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Mar 9, 1:27 PM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
127 PM CST THU MAR 9 2006

.DISCUSSION...DAMAGING WINDS UP TO 70 MPH CAN BE EXPECTED ACROSS
PARTS OF WEST CENTRAL ALABAMA DURING THE NEXT FEW HOURS.

AT 115 PM CST...WINDY CONDITIONS WERE OCCURRING ACROSS ALABAMA WITH
SOUTH WINDS 15 TO 35 MPH WITH GUSTS UP TO 45 MPH.  TEMPERATURES WERE
IN THE UPPER 60S NORTH AND MID 70S SOUTH.  SKIES WERE MOSTLY CLOUDY
WITH SOME HOLES ALLOWING FOR SOME SUNSHINE.

VERY LITTLE HAS CHANGED SINCE THIS MORNING.  NO UPDATES ARE
NECESSARY AT THIS TIME.

THE SQUALL LINE HAS DEVELOPED AND FILLED IN NICELY
ACROSS MISSISSIPPI.  NUMEROUS REPORTS OF WINDS OVER 60 MPH
AND EVEN SOME HAIL REPORTS HAVE BEEN DOCUMENTED.  THIS LINE
WILL CONTINUE EAST BETWEEN 40 AND 50 MPH...REACHING THE STATE LINE
IN MARION COUNTY AROUND 3 PM CST....TUSCALOOSA AROUND 430 PM CST...
BIRMINGHAM TO DEMOPOLIS AROUND 530 PM CST...ANNISTON TO SELMA
BETWEEN 7 AND 8 PM...MONTGOMERY BY 9 PM CST...AND
WEAKENING/STALLING CLOSE TO AN AUBURN TO TROY LINE BY MIDNIGHT.

INTERESTINGLY...THE 18Z BMX SOUNDING SHOWED VIRTUALLY NO INSTABILITY
WITH LIFTED INDEXES JUST ABOVE ZERO.  SIMPLY...THIS MEANS THE LIFT
AND DYNAMICS ARE EXTREMELY STRONG...STRONG ENOUGH TO MAINTAIN THE
FAST MOVING SQUALL LINE.  WITHOUT INSTABILITY AND SURFACE DEWPOINTS
ONLY IN THE MID TO UPPER 50S...THE TORNADO THREAT SEEMS TO BE
RATHER MINIMAL.  HAIL IS POSSIBLE WITH THE LINE AS THE MID LEVELS OF
THE ATMOSPHERE REMAIN COOL AND DRY.

APPEARS THE GREATEST RISK AREA WEST OF AN ONEONTA TO DEMOPOLIS WILL
EXPERIENCE THE MOST WIDESPREAD DAMAGING WINDS WHERE STRONG WINDS
HAVE THE BEST CHANCE OF REACHING THE GROUND BEFORE DAYTIME HEATING
ENDS TOWARDS SUNSET.

ALSO...WOULD NOT BE SURPRISED IF A FEW GUSTS APPROACHED 50 MPH
RIGHT AHEAD OF THE SQUALL LINE.  THESE WINDS COULD POSSIBLY EVEN
CAUSE DAMAGE.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY IN EFFECT ALL ZONES UNTIL MIDNIGHT.

&&

MBS/91
Hazardous weather outlook, Mar 9, 1:30 PM CST, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
130 PM CST THU MAR 9 2006

ALZ011>015-017>050-101230-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
130 PM CST THU MAR 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE LIKELY ACROSS CENTRAL ALABAMA TODAY...
ESPECIALLY BETWEEN THE HOURS OF 3 PM AND MIDNIGHT.  THE STORM
PREDICTION CENTER HAS PLACED AREAS FROM ONEONTA...BIRMINGHAM...
AND DEMOPOLIS WESTWARD UNDER A MODERATE RISK OF SEVERE
THUNDERSTORMS...WHILE THE REMAINDER OF CENTRAL ALABAMA IS UNDER A
SLIGHT RISK.

A SQUALL LINE WILL ENTER THE STATE AROUND 300 PM CST AND CONTINUE
TRACKING EAST ACROSS BIRMINGHAM AROUND 500 PM CST...ANNISTON AT 600
PM CST...AND MONTGOMERY AROUND 700 PM. THE MAIN HAZARDS WITH
THIS SQUALL LINE WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...
HAIL UP TO THE SIZE OF NICKELS...AND POSSIBLY A FEW ISOLATED
TORNADOES.

EVEN BEFORE THE STORMS ARRIVE...WINDS WILL CONTINUE TO BE STRONG
THIS AFTERNOON. SUSTAINED WINDS OVER 20 MPH ARE LIKELY...WITH GUSTS
OVER 30 MPH. THESE WINDS SHOULD SUBSIDE BETWEEN 6 PM AND MIDNIGHT
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WITH A MOIST AND UNSTABLE AIRMASS CONTINUING OVER CENTRAL ALABAMA...
STRONG THUNDERSTORMS MAY BE POSSIBLE SATURDAY AFTERNOON.

MORE STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT...AS A
STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE AREA.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD CONSIDER
THEMSELVES ACTIVATED DUE TO THE SEVERE THUNDERSTORM THREAT THIS
AFTERNOON AND EVENING.  ACTIVATION MAY ALSO BE NECESSARY MONDAY
NIGHT AS ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS IS
POSSIBLE.

KNS/99

In the hours before

Special weather statement, Mar 9, 1:47 PM CST, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
147 PM CST THU MAR 9 2006

ALZ011>015-017>050-100400-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
147 PM CST THU MAR 9 2006

...SEVERE THUNDERSTORMS WITH STRAIGHT LINE WINDS EXPECTED THIS
AFTERNOON AND TONIGHT...

CONFIDENCE REMAINS HIGH FOR SEVERE THUNDERSTORMS ACROSS CENTRAL
ALABAMA THIS AFTERNOON AND TONIGHT.  A LINE OF THUNDERSTORMS
IS EXPECTED TO MOVE INTO WESTERN ALABAMA AROUND 3 PM. THE LINE
WILL CONTINUE TO MOVE EASTWARD AND AFFECT AREAS ALONG THE INTERSTATE
65 CORRIDOR BETWEEN BETWEEN 5 AND 7 PM...AND THEN EAST ALABAMA
BETWEEN 8 AND 11 PM.

THE MAIN SEVERE WEATHER THREAT IS STRONG DAMAGING WINDS WITHIN THE
SQUALL LINE...PERHAPS AS HIGH AS 70 MPH.  ISOLATED TORNADOES WILL
ALSO BE POSSIBLE...WITH THE HIGHEST THREAT OF TORNADOES FROM THE
CITIES OF ONEONTA...BIRMINGHAM...CENTREVILLE...AND DEMOPOLIS WESTWARD
TO THE STATE LINE.

SEVERE WEATHER IS EMINENT AND EVERYONE ACROSS CENTRAL ALABAMA SHOULD
BE PREPARED.  KEEP THE SEVERE WEATHER THREAT IN MIND WHEN MAKING
THEIR PLANS FOR TONIGHT. TAKING THE TIME NOW...TO FINALIZE YOUR
SEVERE WEATHER PREPAREDNESS PLAN...COULD SAVE YOUR LIFE LATER...WHEN
EVERY SECOND COUNTS.
Local storm report, Mar 9, 2:48 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
248 PM CST THU MAR 09 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     NON-TSTM WND DMG SULLIGENT               33.89N 88.13W
03/09/2006                   LAMAR              AL   EMERGENCY MNGR

            TREES DOWN ON RIVER RD DUE TO NON THUNDERSTORM WIND GUST
            OF ESTIMATED TO 40 MPH.

&&

80
Special weather statement, Mar 9, 2:58 PM CST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
258 PM CST THU MAR 9 2006

ALZ011-012-022-030-092145-
LAMAR-MARION-PICKENS-SUMTER-
258 PM CST THU MAR 9 2006

...SIGNIFICANT WEATHER ALERT IN EFFECT FOR SUMTER...PICKENS...LAMAR
AND MARION COUNTIES UNTIL 345 PM CST...

...WINDS UP TO 65 MILES AN HOUR ARE POSSIBLE FROM APPROACHING
THUNDERSTORMS...

AT 257 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM 31 MILES NORTHWEST OF BEXAR TO 37 MILES
WEST OF MEMPHIS...MOVING NORTHEAST AT 55 MPH.

THE POTENTIALLY SEVERE THUNDERSTORMS WILL CROSS THE MISSISSIPPI
ALABAMA STATE LINE BETWEEN 3:30 AND 4:00 PM.

THE PRIMARY THREAT FROM THESE STORMS WILL BE DAMAGING WINDS. STAY
TUNED FOR POTENTIAL WARNING ISSUANCE WITHIN THE HOUR.

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 9, 3:28 PM CSTSevere Thunderstorm WarningBMXFayette62 min
Mar 9, 3:50 PM CSTSevere Thunderstorm WarningBMXSumter55 min
Mar 9, 3:56 PM CSTSevere Thunderstorm WarningBMXWalker, Winston64 min
Mar 9, 4:03 PM CSTSevere Thunderstorm WarningBMXTuscaloosa57 min
Mar 9, 4:06 PM CSTTornado WarningBMXMarion16 min
Mar 9, 4:11 PM CSTSevere Thunderstorm WarningBMXPickens46 min
Mar 9, 4:24 PM CSTSevere Thunderstorm WarningBMXGreene66 min
Mar 9, 4:24 PM CSTSevere Thunderstorm WarningBMXFayette21 min
Mar 9, 5:06 PM CSTSevere Thunderstorm WarningBMXHale39 min
Mar 9, 5:19 PM CSTSevere Thunderstorm WarningBMXTuscaloosa26 min
Mar 9, 5:38 PM CSTSevere Thunderstorm WarningBMXBibb52 min
Mar 9, 5:38 PM CSTSevere Thunderstorm WarningBMXJefferson52 min
Mar 9, 5:45 PM CSTSevere Thunderstorm WarningBMXShelby46 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.